Article Text

PDF

Rifampicin-induced adrenal insufficiency in the acquired immunodeficiency syndrome: difficulties in diagnosis and treatment.
  1. S. K. Ediger,
  2. W. L. Isley
  1. Department of Medicine, University of Missouri-Kansas City School of Medicine 64108.

    Abstract

    Rifampicin, an antituberculous drug, causes increased hepatic metabolism of steroid hormones. We report the case of a patient with the acquired immunodeficiency syndrome treated with rifampicin who had a 'normal' screening test for adrenal insufficiency, yet had clinical evidence of adrenal failure. Diagnostic testing could not be completed due to lack of clinical response to dexamethasone. Both of these findings are due to the unique effects of rifampicin on steroid metabolism.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.